On Malliavinʼs proof of Hörmanderʼs theorem
Hairer, Martin. (2011) On Malliavinʼs proof of Hörmanderʼs theorem. Bulletin des Sciences Mathématiques, Vol.135 (No.6-7). pp. 650-666. ISSN 0007-4497Full text not available from this repository.
Official URL: http://dx.doi.org/10.1016/j.bulsci.2011.07.007
The aim of this note is to provide a short and self-contained proof of Hörmanderʼs theorem about the smoothness of transition probabilities for a diffusion under Hörmanderʼs “brackets condition”. While both the result and the technique of proof are well known, the exposition given here is novel in two aspects. First, we introduce Malliavin calculus in an “intuitive” way, without using Wienerʼs chaos decomposition. While this may make it difficult to prove some of the standard results in Malliavin calculus (boundedness of the derivative operator in Lp spaces for example), we are able to bypass these and to replace them by weaker results that are still sufficient for our purpose. Second, we introduce a notion of “almost implication” and “almost truth” (somewhat similar to what is done in fuzzy logic) which allows, once the foundations of Malliavin calculus are laid out, to give a very short and streamlined proof of Hörmaderʼs theorem that focuses on the main ideas without clouding it by technical details.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics|
|Divisions:||Faculty of Science > Mathematics|
|Journal or Publication Title:||Bulletin des Sciences Mathématiques|
|Page Range:||pp. 650-666|
|Access rights to Published version:||Restricted or Subscription Access|
|Funder:||Engineering and Physical Sciences Research Council (EPSRC), Royal Society, Leverhulme Trust (LT)|
|Grant number:||EP/E002269/1 (EPSRC), EP/D071593/1 (EPSRC)|
Actions (login required)